MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 4 MM, 30 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 4 MM, 30 CM
Model Number 27005BA
Medical Device Problem Codes Optical Obstruction (3002); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, during surgery, the product's field of view was obscured, rendering it unusable.Although anesthesia was administered, the procedure could not be performed, necessitating a rescheduled surgery at a later date.No death or (unanticipated) serious deterioration in state of health reported.Due to the abortion and postponement of the procedure after the patient was already under anesthesia, the case deemed reportable.
 
Additional Manufacturer Narrative
Additional information: as the device in question was not returned by the customer, a physical examination of the product could not be conducted.Nevertheless, all available information has been thoroughly reviewed.Based on an investigation of the reported malfunction conducted in japan, it has been determined that the root cause is attributable to user-related factors.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 4 MM, 30 CM
Common Device Name
HOPKINS TELESCOPE 30°, 4 MM, 30 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24552823
Report Number9610617-2026-00498
Device Sequence Number15799319
Product Code FAJ
UDI-Device Identifier04048551001066
UDI-Public04048551001066
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K243653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27005BA
Device Catalogue Number27005BA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown